MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in the cephalic vein, the stent graft allegedly failed to deploy.Reportedly, the device was removed from the patient's body and was observed that one of the stent struts allegedly perforated.Another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that the stent graft delivery system could allegedly not be advanced through the introducer sheath.Therefore, the introducer sheath was changed from 7f to 8f and finally 10f sheath.However, while using the 10f sheath, the stent did allegedly not deploy.It was also reported that resistance was felt and the health care provider applied excessive force.Reportedly, upon removal, a stent strut was found sticking out of the outer sheath.The placement site was reported as cephalic vein.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the sample returned the reported perforation of the tip of the outer sheath by a strut of the stent graft is confirmed.Based on the event information reported this correlates to the attempts to advance the stent graft delivery system with an outer diameter of 10f through a 7f respectively 8f introducer sheath.It is reasonably suggested that the delivery system was damaged during these attempts, which resulted in the reported failure to deploy after the delivery system was advanced to the target lesion through a 10f introducer sheath.The reported issue was determined to be caused by using incompatible accessories and is therefore closed as use related.Based on the event information provided and the evaluation of the sample returned, it is reasonably suggested that the delivery system was damaged by introducer sheaths whose diameters were too small.Therefore, the reported issue was determined to be caused by using incompatible accessories and is therefore closed to be use related.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "materials required for the fluency® plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter." in addition, the ifu contains a symbol explanation which, among others, displays and describes the symbol for minimum introducer size.The minimum introducer size with the appropriate symbol is printed to the label of the inner and outer packaging of the fluency® plus endovascular stent graft delivery system.The minimum introducer size of a 13.5x80mm stent graft delivery system is 10f.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7814110
Report Number9681442-2018-00145
Device Sequence Number1679051
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANCQ1379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1